Vol. 12, No. 1, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 10, 2213–2445
Issue 9, 1967–2212
Issue 8, 1739–1965
Issue 7, 1489–1738
Issue 6, 1243–1488
Issue 5, 1009–1241
Issue 4, 767–1007
Issue 3, 505–765
Issue 2, 253–503
Issue 1, 1–252

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors' Addresses
Editors' Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Author Index
To Appear
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
The mean value of symmetric square $L$-functions

Olga Balkanova and Dmitry Frolenkov

Vol. 12 (2018), No. 1, 35–59
DOI: 10.2140/ant.2018.12.35

We study the first moment of symmetric-square L-functions at the critical point in the weight aspect. Asymptotics with the best known error term O(k12) were obtained independently by Fomenko in 2003 and by Sun in 2013. We prove that there is an extra main term of size k12 in the asymptotic formula and show that the remainder term decays exponentially in k. The twisted first moment was evaluated asymptotically by Ng with the error bounded by lk12+ϵ. We improve the error bound to l56+ϵk12+ϵ unconditionally and to l12+ϵk12 under the Lindelöf hypothesis for quadratic Dirichlet L-functions.

symmetric square $L$-functions, weight aspect, Gauss hypergeometric function, Liouville–Green method, WKB approximation
Mathematical Subject Classification 2010
Primary: 11F12
Secondary: 33C05, 34E05, 34E20
Received: 20 October 2016
Revised: 30 June 2017
Accepted: 15 November 2017
Published: 13 March 2018
Olga Balkanova
Department of Mathematics and Statistics
University of Turku
Dmitry Frolenkov
National Research University Higher School of Economics
Steklov Mathematical Institute of Russian Academy of Sciences